Alert archive / Maine / Flash Flood Warnings in 2014
Flash Flood Warning 25, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Aug 13, 2014, 9:44 PM EDT for Cumberland County, York County, Maine. It was in force for 5 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2014, 9:44 PM EDT (01:44 UTC)
- Expired
- Aug 14, 2014, 2:43 AM EDT
- In force
- 5 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, ME, York County, ME
The radar
The Portland,ME radar (KGYX), 32 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 10:17 PM EDT | FLASH FLOOD | Portland, ME | HIGH STREET FLOODED. |
| Aug 13, 10:20 PM EDT | FLASH FLOOD | Scarborough, ME | 8 RUNNING WATER OVER BROADTURN RD. |
| Aug 13, 10:30 PM EDT | FLASH FLOOD | Portland, ME | BRIGHTON AVE CLOSED |
| Aug 14, 2:00 AM EDT | FLASH FLOOD | Pownal, ME | ROAD WASHED OUT BY POST OFFICE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
375
WGUS51 KGYX 140144
FFWGYX
MEC005-031-140345-
/O.NEW.KGYX.FF.W.0025.140814T0144Z-140814T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
944 PM EDT WED AUG 13 2014
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL CUMBERLAND COUNTY IN MAINE...
THIS INCLUDES THE CITIES OF...WESTBROOK...SOUTH PORTLAND...
PORTLAND...
EAST CENTRAL YORK COUNTY IN SOUTHWEST MAINE...
THIS INCLUDES THE CITY OF BIDDEFORD...
* UNTIL 1145 PM EDT...DOPPLER RADAR SHOWED SLOW MOVING SHOWERS AND
THUNDERSTORMS IN NORTHERN COASTAL YORK COUNTY TO COASTAL CUMBERLAND
COUNTY. SLOW MOVING TORRENTIAL DOWNPOURS WILL CONTINUE TO A QUICK
ADDITIONAL ONE TO TWO INCHES OF RAINFALL DURING THE MID AND LATE
EVENING HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YARMOUTH...
FREEPORT CUMBERLAND SACO AND BIDDEFORD.
THIS IS A DANGEROUS SITUATION WITH RAPIDLY RISING WATERS IN URBAN...
LOW LYING AND POOR DRAINAGE AREAS THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4343 7057 4391 7024 4384 7000 4376 7006
4378 7007 4377 7009 4374 7007 4362 7019
4358 7019 4353 7023 4355 7028 4352 7031
4352 7036 4347 7038 4344 7033 4337 7042
$$
JC3 follow-up statements
275
WGUS71 KGYX 140218
FFSGYX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1018 PM EDT WED AUG 13 2014
MEC005-031-140345-
/O.CON.KGYX.FF.W.0025.000000T0000Z-140814T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YORK ME-CUMBERLAND ME-
1018 PM EDT WED AUG 13 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR
SOUTH CENTRAL CUMBERLAND AND EAST CENTRAL YORK COUNTIES...
TORRENTIAL DOWNPOURS CONTINUE IN THE PORTLAND AREA WITH AROUND THREE
INCHES OF RAIN FALLING ACROSS PORTIONS OF PORTLAND...BIDDEFORD AND
SACO DURING THE LAST 90 MINUTES. THIS IS A PARTICULARLY DANGEROUS
AND LIFE THREATENING SITUATION! STAY OFF THE ROADS AND DO NOT DRIVE
THROUGH FLOODED ROADWAYS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YARMOUTH...
WESTBROOK...SOUTH PORTLAND...PORTLAND...FREEPORT...FALMOUTH AND
CUMBERLAND
LAT...LON 4343 7057 4391 7024 4384 7000 4376 7006
4378 7007 4377 7009 4374 7007 4362 7019
4358 7019 4353 7023 4355 7028 4352 7031
4352 7036 4347 7038 4344 7033 4337 7042
$$
JC238
WGUS51 KGYX 140338
FFWGYX
MEC005-031-140745-
/O.EXT.KGYX.FF.W.0025.000000T0000Z-140814T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY ME
1138 PM EDT WED AUG 13 2014
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL CUMBERLAND COUNTY IN MAINE...
THIS INCLUDES THE CITIES OF...WESTBROOK...SOUTH PORTLAND...
PORTLAND...
EAST CENTRAL YORK COUNTY IN SOUTHWEST MAINE...
THIS INCLUDES THE CITY OF BIDDEFORD...
* UNTIL 345 AM EDT
* FLOODED ROADWAYS WILL CONTINUE IN THE PORTLAND AREA WITH WATER
FLOWING ACROSS THE REGION. THEREFORE THE FLASH FLOOD WARNING HAS
BEEN EXTENDED THROUGH EARLY THIS MORNING. THIS REMAINS A DANGEROUS
SITUATION. DO NOT DRIVE ON FLOODED ROADS TONIGHT!
IN ADDITION...HIGH ASTRONOMICAL TIDES WILL COMBINE WITH TODAY'S
STRONG WINDS AND BUILDING SEAS TO PRODUCE COASTAL FLOODING NEAR THE
TIME OF THE EARLY MORNING HIGH TIDE. ALSO...SIGNIFICANT RUNOFF OF
FRESH WATER OUT OF LOCAL ESTUARIES AND RIVERS WILL CAUSE ADDITIONAL
FLOODING AS IT INTERACTS WITH THE INCOMING TIDES. NEW FLOODING MAY
OCCUR AT GRANITE POINT ROAD IN BIDDEFORD...OCEAN PARK AND POINTS
NORTH UP THE COAST THROUGH THE PORTLAND AREA AND UP TO BATH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YARMOUTH...
FREEPORT...FALMOUTH...CUMBERLAND...SACO...BIDDEFORD AND OCEAN PARK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4343 7057 4391 7024 4384 7000 4376 7006
4378 7007 4377 7009 4374 7007 4362 7019
4358 7019 4353 7023 4355 7028 4352 7031
4352 7036 4347 7038 4344 7033 4337 7042
$$
JC372
WGUS71 KGYX 140643
FFSGYX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
243 AM EDT THU AUG 14 2014
MEC005-031-140653-
/O.CAN.KGYX.FF.W.0025.000000T0000Z-140814T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YORK ME-CUMBERLAND ME-
243 AM EDT THU AUG 14 2014
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL
CUMBERLAND AND EAST CENTRAL YORK COUNTIES...
LAT...LON 4343 7057 4391 7024 4384 7000 4376 7006
4378 7007 4377 7009 4374 7007 4362 7019
4358 7019 4353 7023 4355 7028 4352 7031
4352 7036 4347 7038 4344 7033 4337 7042
$$
LEGROWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 6:23 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 13, 6:23 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 623 PM EDT WED AUG 13 2014 .SYNOPSIS... LOW PRESSURE AND AN OCCLUDED FRONT WILL TRACK INTO NEW ENGLAND... BRINGING LOCALLY HEAVY RAIN INTO THE AREA TONIGHT. THE RAIN WILL TAPER OFF ON THURSDAY FROM SOUTHWEST TO NORTHEAST TOMORROW. AN UPPER LEVEL LOW AND SCATTERED SHOWERS LINGER OVER THE WEEKEND. HIGH PRESSURE RETURNS FOR EARLY NEXT WEEK...BEFORE ANOTHER AREA OF LOW PRESSURE BRINGS RAIN BACK TO THE REGION. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... 6PM UPDATE: BANDS OF HVY RAINS WITH EMBDD TSTMS NOW MOVING THROUGH ALL OF NH AND INTO SRN ME. SECONDARY SFC LOW CENTERED OVER RI DEEPENING AND MOVING ENEWD WITH A STRONG LOW LEVEL WIND FLOW IN ADVANCE. HAVE UPDATED COASTAL AREAS TO SEE SOME WIND GUSTS INTO THE 30S. LOWERED TEMPS BASED ON OBS. PREV DISC: WATER VAPOR IMAGERY SHOWS A NEGATIVELY TILTED TROUGH CENTERED OVER THE GREAT LAKES REGION. THIS TROUGH IS DIGGING INTO THE NORTHEAST WITH SHORT WAVE ENERGY LIFTING INTO NEW ENGLAND. CLOUD TOPS CONTINUE TO COOL OVER NH AND MA WHERE THE BEST LIFT CURRENTLY IS. ONLY A COUPLE LIGHTNING STRIKES HAVE BEEN NOTED TODAY OVER NH AND MAINE SO FAR...BUT MORE CONVECTIVE ELEMENTS SHOULD INTENSIFY AS BETTER DYNAMICS PIVOT INTO THE AREA. HAVE INCLUDED ISOLATED THUNDER BETWEEN 21-03Z WITH HEAVY RAIN WORDING. STILL EXPECTING 1-3" OVERALL AS THE WARM FRONTAL BOUNDARY INTERACTS WITH THE LEFT EXIT REGION OF THE UPPER LEVEL JET. PWATS ARE AROUND 1.5-2.00" AS MOISTURE CONTINUES TO BE DRAWN UP ALONG THE BOUNDARY. THE FLASH FLOOD WATCH REMAINS AS IS AND LASTS THROUGH MIDNIGHT. THIS EVENT WILL BEGIN TO WIND DOWN FROM SW TO NE LATE TONIGHT AS AN OCCLUDED FRONT AND TRIPLE POINT PASS BY ALONG THE COAST. OVERNIGHT TEMPERATURES WILL BE ON THE WARM SIDE TONIGHT AFTER A COOL DAY WITH READINGS IN THE MID 50S TO LOWER 60S. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... RAIN WILL LINGER ON THROUGH EARLY TOMORROW AFTERNOON OVER CENTRAL MAINE AS THE FORCING EXITS TO OUR NORTHEAST. WIDESPREAD FOG IS LIKELY IN THE EARLY MORNING HOURS THANKS TO PLENTY OF LOW LEVEL MOISTURE. SOME CLEARING SKIES BEHIND THE OCCLUSION WILL CONTRIBUTE TO HIGHS ON THURSDAY RANGING FROM THE MID TO UPPER 60S TO MID 70S. THE UPPER LOW REMAINS STALLED TO OUR NW OVER QUEBEC THROUGH FRIDAY. AT THE SURFACE...WEAK HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST DRAWING IN DRIER AIR. THIS WILL ALLOW SOME COOLER AIR TO FILTER INTO THE MOUNTAINS WITH OVERNIGHT LOWS IN THE UPPER 40S ACROSS THE MOUNTAINS...AND MT WASHINGTON IN THE MID 30S. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... VERY UNSETTLED PATTERN TO CONTINUE FOR MAINE AND NEW HAMPSHIRE. BROAD SCALE UPPER LEVEL LOW WILL REMAIN IN PLACE OVER THE WEEKEND. THIS WILL ALLOW FOR MAINLY DIURNALLY DRIVEN SCATTERED SHOWERS ON SATURDAY AND SUNDAY. BY MONDAY...ALL MODELS WITHIN THE 12Z MODEL SUITE CONTINUE TO SHOW A STRONG IMPULSE WITHIN THE UPPER LEVEL LOW CROSSING THE REGION WITH ADDITIONAL SCATTERED SHOWERS AND POSSIBLY A THUNDERSTORM. BY TUESDAY...DRY CONDITIONS ARE LIKELY OVER THE REGION AS RIDGING OCCURS FOR ONLY A 12 TO 18 HOUR PERIOD. THEREAFTER...YET ANOTHER COASTAL SYSTEM WILL CROSS THE REGION WITH SCATTERED SHOWERS OR A PERIOD OF RAIN ON TUESDAY. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... SHORT TERM...LIFR/IFR CONDITIONS TONIGHT AT ALL TERMINALS AND INTO TOMORROW MORNING FOR +RA...FOG...AND POSSIBLY DZ AT KRKD. WEST WINDS WILL ARRIVE AROUND 13Z IMPROVING CONDITIONS TO MVFR. RAIN SHOULD TAPER OFF OVERNIGHT FROM WEST TO EAST. LONG TERM...UPPER LEVEL LOW PRES WILL DRIFT ACROSS THE REGION THRU THE WEEKEND. THIS WILL MAKE IT DIFFICULT TO CLEAR OUT COMPLETELY...WITH MVFR CIGS LINGERING. DAYTIME HEATING WILL ALSO RESULT IN SCATTERED SHRA...WITH MVFR OR LOWER CONDITIONS POSSIBLE IN ANY CONVECTION. && .MARINE... SHORT TERM... 6PM UPDATE: HAVE ISSUED A GALE WARNING FOR THE EVENING AS EAST WINDS HAVE INCREASED SIGNIFICANTLY ASSOCIATED WITH THE LOW LEVEL GRADIENT WINDS ASSOCIATED EAST OF THE DEEPENING SFC LOW OVER RI AS IT TRACKS ENEWD THIS EVENING INTO THE GULF OF MAINE. PREV DISC: GENERIC SMALL CRAFT ADVISORY WILL REMAIN IN PLACE WITH GUSTS TO 25 KTS POSSIBLE AS THE OCCLUDED LOW CROSSES THE WATERS. A SMALL CRAFT FOR HAZARDOUS SEAS WILL BE NEEDED TO REPLACE IT AS WAVES STAY ABOVE 5 FT...ESPECIALLY OVER PENOBSCOT AND THE OUTER WATERS. LONG TERM...WINDS AND SEAS WILL BE BELOW SMALL CRAFT ADVISORY THRESHOLDS. && .HYDROLOGY... POCKETS OF HEAVY RAIN WILL CONTINUE TO CROSS THE REGION THIS EVENING AHEAD OF A SURFACE LOW THAT APPROACHES AND THEN REDEVELOPS ALONG THE COAST. A STRONG LOW LEVEL EAST TO SOUTHEAST FLOW WILL CAUSE OROGRAPHIC ENHANCEMENT IN THE SOUTHEAST FACING TERRAIN AREAS. THESE AREAS WILL ALSO BE THE MOST VULNERABLE TO FLASH FLOODING DUE TO THE STEEP TERRAIN AND FAST RUNOFF. THE REST OF THE AREA WILL LIKELY SEE HEAVY RAIN... BUT LESS OF A THREAT FOR FLASH FLOODING. THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE SOUTHEAST FACING MOUNTAINS OF NEW HAMPSHIRE AND FAR WESTERN MAINE. RAIN ON THE WEST SIDE OF THE WHITE MOUNTAINS WILL LIKELY BE SIGNIFICANTLY LESS... SO THE FLOODING THREAT IS PRIMARILY EAST OF THE HIGHER SLOPES. THE ONLY RIVER THAT MAY HAVE A THREAT OF REACHING BANKFULL IS THE PEMIGIWASSET AT WOODSTOCK. && .TIDES/COASTAL FLOODING... THE TIDE BARELY REACHED FLOOD STAGE IN HAMPTON HARBOR...AND WAS SHORT OF FLOOD STAGE ALONG THE SOUTHWEST COAST OF MAINE. SEAS RAN AROUND 5 FEET...NOT ADDING MUCH IMPACT DUE TO WAVE RUN-UP. WILL ALLOW THE ADVISORY TO EXPIRE OVER THE NEXT HOUR OR SO. A SIMILAR SITUATION SHOULD OCCUR WITH THE HIGH TIDE TONIGHT. HOWEVER...WINDS WILL SWITCH TO THE SOUTHWEST. AT THIS TIME...NO COASTAL FLOOD ADVISORIES ARE ANTICIPATED WITH THIS PACKAGE. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MEZ007-012. NH...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NHZ002>009. MARINE...GALE WARNING UNTIL 1 AM EDT THURSDAY FOR ANZ150>154. &&
Hazardous weather outlook, Aug 13, 3:00 PM EDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 300 PM EDT WED AUG 13 2014 MEZ007-012-NHZ002>009-141900- NORTHERN OXFORD-SOUTHERN OXFORD-SOUTHERN COOS-NORTHERN GRAFTON- NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN- MERRIMACK-BELKNAP- 300 PM EDT WED AUG 13 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ008-009-013-014-018>028-NHZ001-010-013-014-141900- NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN- SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN- KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC- LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-STRAFFORD- INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 300 PM EDT WED AUG 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. ADDITIONAL HEAVY RAIN IS EXPECTED INTO EARLY THIS EVENING WITH RAINFALL TOTALS OF 1 TO 3 INCHES OF RAIN POSSIBLE. WHILE WIDESPREAD FLASH FLOODING IS NOT EXPECTED...MINOR FLOODING OF POOR DRAINAGE AREAS COULD OCCUR...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-141900- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 300 PM EDT WED AUG 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 13, 5:26 PM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
526 PM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM FLASH FLOOD BRADFORD 43.27N 71.96W
08/13/2014 MERRIMACK NH LAW ENFORCEMENT
EAST WASHINGTON RD FLOODED
&&
EVENT NUMBER GYX1400223
MCLocal storm report, Aug 13, 5:28 PM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
528 PM EDT WED AUG 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM FLASH FLOOD SUTTON 43.33N 71.95W
08/13/2014 MERRIMACK NH DEPT OF HIGHWAYS
RT 114 CLOSED
&&
EVENT NUMBER GYX1400224
MCSpecial weather statement, Aug 13, 5:47 PM EDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
547 PM EDT WED AUG 13 2014
NHZ005-006-008>010-013-014-132245-
BELKNAP-COASTAL ROCKINGHAM-INTERIOR ROCKINGHAM-MERRIMACK-SOUTHERN
CARROLL-SOUTHERN GRAFTON-STRAFFORD-
547 PM EDT WED AUG 13 2014
...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD
COUNTY...MERRIMACK COUNTY...CARROLL COUNTY...ROCKINGHAM COUNTY AND
GRAFTON COUNTY THROUGH 645 PM EDT...
AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM MEREDITH
TO 14 MILES SOUTH OF LAWRENCE...MOVING EAST AT 20 MPH. THIS LINE
OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND NORTH
PEMBROKE...LOCHMERE...AHERN STATE
PARK...WINDHAM...TILTON...TILTON-NORTHFIELD...SUNCOOK...SOUTH
HOOKSETT...SANBORNTON AND PEMBROKE THROUGH 645 PM EDT.
GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
LAT...LON 4277 7135 4283 7144 4293 7146 4295 7138
4299 7139 4307 7153 4377 7168 4378 7102
4350 7095 4338 7099 4332 7092 4287 7082
4286 7085 4288 7092 4285 7103 4280 7107
4281 7114 4279 7118 4273 7119
JCSpecial weather statement, Aug 13, 6:34 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
634 PM EDT WED AUG 13 2014
MEZ018>020-023-024-NHZ003-004-006-009-010-013-014-132330-
ANDROSCOGGIN-BELKNAP-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-COASTAL
YORK-INTERIOR CUMBERLAND-INTERIOR ROCKINGHAM-INTERIOR YORK-NORTHERN
CARROLL-NORTHERN GRAFTON-SOUTHERN CARROLL-STRAFFORD-
634 PM EDT WED AUG 13 2014
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT BELKNAP
COUNTY...STRAFFORD COUNTY...ANDROSCOGGIN COUNTY...CARROLL
COUNTY...ROCKINGHAM COUNTY...YORK COUNTY...CUMBERLAND COUNTY AND
GRAFTON COUNTY THROUGH 730 PM EDT...
AT 632 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
CONWAY TO 5 MILES NORTHWEST OF ROCHESTER TO 6 MILES EAST OF
LAWRENCE...MOVING EAST AT 20 MPH. THIS LINE OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WOLFEBORO
FALLS...WOLFEBORO BAY...WENTWORTH STATE PARK...KINGSTON STATE
PARK...EAST HAMPSTEAD...EAST
ALTON...WOLFEBORO...TUFTONBORO...TAMWORTH AND PLAISTOW THROUGH 730
PM EDT.
GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING...HEAVY DOWNPOURS
AND POWER OUTAGES CAN BE EXPECTED.
BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.
LAT...LON 4282 7115 4337 7113 4405 7150 4405 7100
4379 7096 4381 7080 4397 7072 4406 7084
4401 7054 4406 7033 4371 7019 4372 7015
4361 7009 4363 7013 4335 7041 4331 7055
4287 7081 4280 7107
JCSpecial weather statement, Aug 13, 7:21 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
721 PM EDT WED AUG 13 2014
MEZ012-018>020-023-024-NHZ010-013-014-140045-
ANDROSCOGGIN-COASTAL CUMBERLAND-COASTAL ROCKINGHAM-COASTAL
YORK-INTERIOR CUMBERLAND-INTERIOR ROCKINGHAM-INTERIOR YORK-SOUTHERN
OXFORD-STRAFFORD-
721 PM EDT WED AUG 13 2014
...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY...ANDROSCOGGIN
COUNTY...OXFORD COUNTY...ROCKINGHAM COUNTY...YORK COUNTY AND
CUMBERLAND COUNTY THROUGH 845 PM EDT...
AT 720 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM STONEHAM TO LEBANON TO 10 MILES
SOUTH OF SOUTH HAMPTON...MOVING EAST AT 25 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND EAST
ROCHESTER...WEST NEWFIELD...PORTER...PARSONSFIELD...LOVELL...KEZAR
FALLS...GILEAD...BROWNFIELD...ACTON AND SOUTH HAMPTON THROUGH 845 PM
EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.
BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THREATENING WEATHER
PASSES.
LAT...LON 4355 7095 4441 7098 4430 7034 4353 7034
4347 7038 4346 7034 4343 7034 4339 7041
4335 7042 4331 7055 4326 7058 4322 7056
4316 7059 4302 7072 4287 7081 4286 7086
4288 7092 4285 7104
JCSpecial weather statement, Aug 13, 9:19 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
919 PM EDT WED AUG 13 2014
MEZ019-020-023>025-140215-
ANDROSCOGGIN-COASTAL CUMBERLAND-COASTAL YORK-INTERIOR
CUMBERLAND-SAGADAHOC-
919 PM EDT WED AUG 13 2014
...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...SAGADAHOC
COUNTY...YORK COUNTY AND CUMBERLAND COUNTY THROUGH 1015 PM EDT...
AT 919 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
3 MILES SOUTHEAST OF NEW GLOUCESTER TO SOUTH PORTLAND TO 5 MILES EAST
OF KENNEBUNKPORT...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND FERRY BEACH STATE
PARK...SOUTH PORTLAND...SCARBOROUGH...PORTLAND...OLD ORCHARD
BEACH...NEW GLOUCESTER...KENNEBUNKPORT...GRAY...FALMOUTH AND
CUMBERLAND THROUGH 1015 PM EDT.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
LAT...LON 4364 7034 4403 7034 4402 6975 4371 6974
4369 6985 4376 6992 4374 6996 4372 6992
4371 7007 4366 7003 4369 7014 4365 7017
4361 7011 4364 7017 4353 7023 4353 7035
4344 7033 4334 7047
JCThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:20 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, York | 55 min |
| Aug 13, 9:06 PM EDT | Coastal Flood Advisory | GYX | Cumberland, York | 2 hr |
| Aug 13, 9:19 PM EDT | Special Weather Statement | GYX | Cumberland, Sagadahoc | 56 min |
| Aug 13, 9:51 PM EDT | Areal Flood Advisory | GYX | Androscoggin, Franklin, Kennebec, Knox, Lincoln, Oxford and 1 more | 114 min |
| Aug 13, 10:02 PM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Sagadahoc | 118 min |
| Aug 13, 10:08 PM EDT | Flash Flood Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Sagadahoc | 112 min |
| Aug 13, 10:50 PM EDT | River Flood Warning | GYX | Cumberland | 17 hr |
| Aug 13, 11:03 PM EDT | Flash Flood Warning | GYX | Cumberland, Kennebec, Knox, Lincoln, Sagadahoc, Waldo | 5 hr |
| Aug 13, 11:19 PM EDT | Coastal Flood Warning | GYX | Cumberland, York | 5 hr |
| Aug 13, 11:19 PM EDT | Coastal Flood Advisory | GYX | Knox, Lincoln, Sagadahoc, Waldo | 5 hr |
| Aug 14, 12:15 AM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Kennebec, Sagadahoc | 3 hr |
| Aug 14, 12:51 AM EDT | Flash Flood Warning | GYX | Androscoggin, Cumberland, Kennebec, Sagadahoc | 114 min |
| Aug 14, 1:12 AM EDT | Areal Flood Advisory | GYX | Kennebec, Somerset, Waldo | 3 hr |
| Aug 14, 2:43 AM EDT | Areal Flood Advisory | GYX | Cumberland, York | 4 hr |
| Aug 14, 2:45 AM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Kennebec, Sagadahoc | 4 hr |
| Aug 14, 3:04 AM EDT | Small Craft Advisory for Hazardous Seas | GYX | 24 hr | |
| Aug 14, 4:12 AM EDT | Areal Flood Advisory | GYX | Cumberland, Kennebec, Knox, Lincoln, Sagadahoc, Waldo | 3 hr |
Nearby
Flash Flood Warnings in Maine, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.